TítuloCommutative, integral bounded residuated lattices with an added involution
Publication TypeJournal Article
Year of Publication2009
AuthorsCignoli R, Esteva F
JournalAnnals of Pure and Applied Logic
Volume161
Paginación150-160
EditorialElsevier
Resumen

\bg{abstract} By a symmetric residuated lattice we understand an algebra $\A = (A, \lor, \land, \ast, \to, \sim, 1, 0)$ such that $(A, \lor, \land, \ast, \to, 1, 0)$ is a commutative integral bounded residuated lattice and the equations $\sim \sim x = x$ and $\sim (x \lor y) = \sim x \land \sim y$ are satisfied. The aim of the paper is to investigate properties of the unary operation $\varepsilon$ defined by the prescription $\varepsilon x := \sim x \to 0$. We give necessary and sufficient conditions for $\varepsilon$ being an interior operator. Since these conditions are rather restrictive (for instance, on a symmetric Heyting algebra $\varepsilon$ is an interior operator if and only the equation $(x \to 0) \lor ((x \to 0) \to 0) = 1$ is satisfied) we consider when an iteration of $\varepsilon$ is an interior operator. In particular we consider the chain of varieties of symmetric residuated lattices such that the $n$ iteration of $\varepsilon$ is a boolean interior operator. For instance, we show that these varieties are semisimple. When $n = 1$, we obtain the variety of symmetric stonean residuated lattices. We also characterize the subvarieties admitting representations as subdirect products of chains. These results generalize and in many cases also simplify, results existing in the literature.\e{abstract}